Alert archive / Arkansas / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Oct 17, 2020, 4:01 AM CDT for Benton County, Carroll County, Arkansas. It took effect at Oct 17, 2020, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2020, 4:01 AM CDT (09:01 UTC)
- In effect from
- Oct 17, 2020, 11:00 AM CDT
- Expired
- Oct 17, 2020, 6:48 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2868 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174 WWUS84 KTSA 170901 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 401 AM CDT Sat Oct 17 2020 ARZ001-002-171715- /O.UPG.KTSA.FW.A.0003.201017T1600Z-201018T0000Z/ /O.NEW.KTSA.FW.W.0005.201017T1600Z-201018T0000Z/ Benton-Carroll- 401 AM CDT Sat Oct 17 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR BENTON AND CARROLL COUNTIES... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WIND...From the south at 15 to 25 miles an hour with gusts to 40 miles per hour. * HUMIDITY...Falling to 20 to 25 percent in the afternoon. * TEMPERATURE...Afternoon high temperatures in the lower 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
2 follow-up statements
626 WWUS84 KTSA 171540 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1040 AM CDT Sat Oct 17 2020 ARZ001-002-180000- /O.CON.KTSA.FW.W.0005.201017T1600Z-201018T0000Z/ Benton-Carroll- 1040 AM CDT Sat Oct 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR BENTON AND CARROLL COUNTIES... * WIND...From the south at 15 to 25 miles an hour with gusts to 40 miles per hour. * HUMIDITY...Falling to 20 to 25 percent in the afternoon. * TEMPERATURE...Afternoon high temperatures in the lower 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
450 WWUS84 KTSA 172348 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 648 PM CDT Sat Oct 17 2020 ARZ001-002-180100- /O.CAN.KTSA.FW.W.0005.000000T0000Z-201018T0000Z/ Benton-Carroll- 648 PM CDT Sat Oct 17 2020 ...RED FLAG WARNING IS CANCELLED FOR VERY DRY AND WINDY CONDITIONS FOR BENTON AND CARROLL COUNTIES... The National Weather Service in Tulsa has cancelled the Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 17, 3:53 AM CDT, 8 minutes earlier.
Area forecast discussion, Oct 17, 3:53 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
353 AM CDT Sat Oct 17 2020
.DISCUSSION...
The primary forecast concern for today will be gusty south winds
developing this morning along with the attendant fire weather
threat. Strong westerly flow over the Rockies with a corresponding
surface trough extends through the central/southern high plains
with broad area of pressure falls from west TX into Iowa, with
regional VWP showing 40-50 knots of flow at 1000m. This will
support wind gusts AOA 40 mph through much of northeast OK and
parts of northwest AR into the afternoon, with parameters becoming
less favorable by mid afternoon. As such will hoist a wind
advisory from roughly US 412 north from 15-22z.
This will also have significant impact on potential fire behavior
as fine fuels continue to transition to a more dormant stage,
helped out by a prolonged period of no appreciable rainfall.
Grassland fire potential will be quite high as suggested by ERC
approaching 90th %-ile, even exceeding in parts of NW AR where
severe drought conditions exist. This area...Benton and Carroll
counties will be highlighted by a Red Flag Warning and a fire
danger statement will cover the rest of NW AR and a large part of
NE OK. Should be noted that high grassland fire spread rate will
likely be observed with any starts from about I-40 north today.
Attention will turn to a shallow cold front that presently is
surging into the northern plains. This boundary will be
approaching northeast OK early Sunday morning and will mark a
sharp transition from warm and increasingly humid air to much
colder conditions to the north, with afternoon temps likely
ranging from mid 40s near KS/OK border to low 80s near the Red
River. Widespread clouds and areas of light rain behind the
boundary along with north wind will make for a very raw afternoon
across northeast OK with the colder air slowly pushing south late
in the day. By Sunday night the potential for scattered
thunderstorms, a few strong, may exist across far southeast OK and
western AR with continued influx of low level moisture north of
the shallow boundary.
Rain chances shift southeast Monday with most of the area seeing a
cool day with low clouds possibly lingering. The boundary will
begin to lift back north by Tuesday with warm air spreading over
the area by mid week. Most guidance is now suggesting well above
normal temperatures by Wed/Thu, especially overnight lows. There
will be a chance of showers and thunderstorms over far northern
areas Tue night near the boundary, but higher chances should hold
off until Friday as a strong front pushes back south and brings
notably cooler conditions to end the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 58 60 46 / 0 10 50 30
FSM 74 58 74 60 / 0 10 40 50
MLC 72 63 71 53 / 0 10 20 20
BVO 75 54 55 44 / 0 10 50 30
FYV 72 56 64 51 / 0 10 60 60
BYV 73 57 65 51 / 0 10 60 70
MKO 72 59 65 51 / 0 10 50 40
MIO 74 54 57 44 / 0 10 70 60
F10 72 61 66 49 / 0 10 40 30
HHW 71 64 80 60 / 0 10 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 10 AM this morning to 5 PM CDT this afternoon
for OKZ054>064-067>069.
AR...Red Flag Warning from 11 AM this morning to 7 PM CDT this
evening for ARZ001-002.
Wind Advisory from 10 AM this morning to 5 PM CDT this afternoon
for ARZ001-002-010-011.
&&
SHORT TERM...07
LONG TERM....14Hazardous weather outlook, Oct 16, 5:26 PM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 526 PM CDT Fri Oct 16 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 526 PM CDT Fri Oct 16 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY AND MONDAY...No Hazards. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Dangerous fire weather conditions are expected tomorrow afternoon, especially across northeast Oklahoma and far northwest Arkansas. Southerly winds will increase through the day, with sustained wind speeds of 15 to 30 mph and gusts near 40 mph possible late morning and into the afternoon. The strong and gusty winds will combine with low relative humidities, in the 20 to 35 percent range, and dry fuels to lead to a heightened threat of rapid fire spread. A cold front will move through the area Sunday and Sunday night, leading to an increased potential for showers and perhaps rainfall amounts of up to an inch. Locations in far northeast Oklahoma and northwest Arkansas will be most likely to see the higher amounts. Low thunderstorm chances will exist Tuesday night into Wednesday and again Thursday night as the overall weather pattern remains active. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:03 AM CDT | Wind Advisory | TSA | Benton, Carroll, Madison, Washington | 13 hr |
Nearby
Red Flag Warnings in Arkansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.